Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 19, 2023, 2:01 PM PST for Nye County, Nevada. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2023, 2:01 PM PST (22:01 UTC)
- Expired
- Jan 20, 2023, 9:09 AM PST
- In force
- 19 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS75 KLKN 192201 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 201 PM PST Thu Jan 19 2023 NVZ040-041-201315- /O.NEW.KLKN.WI.Y.0003.230119T2201Z-230120T1800Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 201 PM PST Thu Jan 19 2023 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 10 to 25 mph with gusts approaching 40 mph at times. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
2 follow-up statements
318 WWUS75 KLKN 201311 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 511 AM PST Fri Jan 20 2023 NVZ040-041-201800- /O.CON.KLKN.WI.Y.0003.000000T0000Z-230120T1800Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 511 AM PST Fri Jan 20 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 10 to 25 mph with gusts approaching 40 mph at times. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
151 WWUS75 KLKN 201709 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 909 AM PST Fri Jan 20 2023 NVZ040-041-201815- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-230120T1800Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 909 AM PST Fri Jan 20 2023 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds, and will remain there through the day. Therefore, the advisory has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:09 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 19, 10:09 AM PST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 1009 AM PST Thu Jan 19 2023 .SYNOPSIS...A cold frontal system is bringing snow to the silver state today. Accumulating snow and breezy winds will cause hazardous travel conditions. Fairer yet colder than average weather will be present Friday and Saturday with a chance for light snow showers returning for the Sunday time frame. && .UPDATE...The Winter Weather Advisory has been allowed to expire for HUmboldt county as the heavier, impactful snow showers are pushing out of the county. Light showers may linger in eastern portions of Humboldt county through this afternoon. && PREV DISCUSSION... /issued 201 AM PST Thu Jan 19 2023/ SHORT TERM...Today and Friday. A cold frontal system is passing through NV today bringing snow across northern and central NV. This system will be capable of producing moderate and at times heavy snowfall. Snow accumulations in the northern NV valleys will likely be 2 to 4 inches with lesser amounts of 1 to 3 inches for central NV valleys. Areas of favorable upslope such as Spring Creek have the best odds to be on the higher end or even slightly surpass these amounts. The mountains per normal will win on snow amounts with 6 to 15 inches expected. The northern NV ranges will see the highest amounts with lesser accumulations for the central NV ranges. Gusty winds will accompany the passage of this system with gusts mainly in the 20s mph range, though an occasional low 30s mph gusts can occur. While not to strong these winds will be sufficient to cause blowing and drifting snow. The snowfall and the drifting/blowing snow will lead to icy and hazardous road conditions that will make travel difficult especially so for the morning commute. This is a fairly fast system and will be almost completely out of the area by the end of today. Even what little shower activity remains into Friday will cease before mid morning. This will leave the rest of Friday with fair weather. This system will bring colder air across the silver state with the low seeing a much larger fall than the highs. Highs in the 20s and 30s today will fall to mainly 20s for Friday. The overnight lows will go from mostly the teens to lows tens to negative single digits for Friday night. LONG TERM...Saturday through next Thursday An embedded upper-level short wave disturbance will move quickly through northeastern Nevada Sunday from the northwest. A few light snow showers are expected across northern Elko county but significant snow is not likely as probabilities of greater than 2 inches of snow in the Jarbidge area sits at 20% to 30%. A similar disturbance could pass through northeastern Nevada again on Tuesday but again with minimal impact as a broad northwest flow pattern persists through the middle of next week. The strong ridge over the northeastern Pacific and northwest flow will keep the area quite cold through next week. High temperatures in most valleys in central and northeastern Nevada will be in the 20s with lows in the single digits. Winds will be light overall but elevated winds Sunday associated with a passing cold front could bring wind chills to 10 to 15 below zero in valleys in eastern Nevada Sunday night. AVIATION...Storm system is beginning its transit across Nevada this evening will bringing snow chances to all terminals. CIGS/VSBY will be dropping to, and varying from IFR to LIFR conditions starting this evening for KWMC, KBAM, and KEKO. Central Nevada terminals KELY and KTPH will see snow arrive Thursday morning. Snow will tapper off from NW to SE during the afternoon Thursday will FR conditions returning Thursday night. Look for breezy north winds to develop later this evening at KELY and KTPH with gusts to 25KT possible. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory until 10 PM PST this evening Northern Elko County...Northern Lander County and Northern Eureka County...Ruby Mountains and East Humboldt Range...South Central Elko County...Southwest Elko County. Winter Weather Advisory until 10 PM PST this evening Southeastern Elko County. Winter Weather Advisory until midnight PST tonight Southern Lander County and Southern Eureka County...White Pine County. && 99/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.